Alert archive / Florida / Lake Wind Advisories in 2005

Lake Wind Advisory 2, NWS Melbourne, FL

October 4, 20056 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Oct 4, 2005, 4:35 AM EDT for 6 counties in Florida. It took effect at Oct 4, 2005, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 4:35 AM EDT (08:35 UTC)
In effect from
Oct 4, 2005, 10:00 AM EDT
Expired
Oct 4, 2005, 8:00 PM EDT
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2005-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2005-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 040835
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EDT TUE OCT 4 2005

...LAKE WIND ADVISORY IN EFFECT TODAY FOR ALL OF EAST CENTRAL
FLORIDA...

.AN APPROACHING TROPICAL DISTURBANCE WILL RESULT IN STRONG
EAST WINDS TODAY WITH OCCASIONAL GUSTS ABOVE 30 MPH NEAR PASSING
HEAVY SHOWERS.

FLZ041-044>047-053-054-058-059-064-141-144-147-041645-
/X.NEW.KMLB.LW.Y.0002.051004T1400Z-051005T0000Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
435 AM EDT TUE OCT 4 2005

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

EAST WINDS WILL AVERAGE BETWEEN 25 AND 30 MPH OVER THE COASTAL
COUNTIES WITH OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH...MAINLY IN
PASSING SHOWERS. OVER THE EAST CENTRAL FLORIDA INTERIOR...WINDS
WILL AVERAGE NEAR 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH NEAR SHOWERS.

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

THE STRONG WIND GUSTS WILL ALSO IMPACT MOTORISTS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES. BE ESPECIALLY CAUTIOUS WHEN
CROSSING ELEVATED CAUSEWAYS AND EXPECT STRONG CROSS WINDS ON NORTH
SOUTH ROADWAYS.

$$

SPRATT
1 follow-up statement
000 
WWUS72 KMLB 041941 CCA
NPWMLB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT TUE OCT 4 2005

...LAKE WIND ADVISORY IN EFFECT TODAY FOR ALL OF EAST CENTRAL
FLORIDA...

.AN APPROACHING TROPICAL DISTURBANCE WILL RESULT IN STRONG
EAST WINDS TODAY WITH OCCASIONAL GUSTS ABOVE 30 MPH NEAR PASSING
HEAVY SHOWERS.

FLZ041-044>047-053-054-058-059-064-141-144-147-050000-
/X.COR.KMLB.LW.Y.0002.051004T1939Z-051005T0000Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
339 PM EDT TUE OCT 4 2005

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

EAST WINDS WILL AVERAGE BETWEEN 25 AND 30 MPH OVER THE COASTAL
COUNTIES WITH OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH...MAINLY IN
PASSING SHOWERS. OVER THE EAST CENTRAL FLORIDA INTERIOR...WINDS
WILL AVERAGE NEAR 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH NEAR SHOWERS.

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

THE STRONG WIND GUSTS WILL ALSO IMPACT MOTORISTS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES. BE ESPECIALLY CAUTIOUS WHEN
CROSSING ELEVATED CAUSEWAYS AND EXPECT STRONG CROSS WINDS ON NORTH
SOUTH ROADWAYS.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 4, 4:15 AM EDT, 20 minutes earlier.

Area forecast discussion, Oct 4, 4:15 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EDT TUE OCT 4 2005

.DISCUSSION...TODAY/TONIGHT...APPROACH OF LARGE TROPICAL WAVE
TODAY/TONIGHT WILL RESULT IN CATEGORICAL RAIN CHANCES AND HIGH WIND
GUSTS. KMLB RADAR WIND ESTIMATES IN 300-700 FT LAYER CURRENTLY
INDICATING 40 KT IN MARINE SHOWERS AND RECENT MEASUREMENTS FROM NASA
WIND TOWERS CONFIRM GUSTS AS HIGH AS 44 KT AT 54FT LEVEL AT 0710Z.
UNOFFICIAL MESONET OBS ALONG COAST LIKEWISE INDICATING GUSTS 30-35
MPH AT THE SURFACE. EXPECT LITTLE CHANGE IN PATTERN NEXT 24
HOURS...WITH CONTINUATION OF RAPIDLY PASSING SHOWERS AND FREQUENT
WIND GUSTS NEAR 40 MPH ALONG THE BEACHES...35 MPH ELSEWHERE ACROSS
COASTAL COUNTIES...AND 25-30 MPH INLAND. HAVE ISSUED LAKE WIND
ADVISORY FOR STRONG WIND GUSTS...AND HIGH SURF ADVISORY CONTINUES
ALONG THE COAST WITH POUNDING SURF BREAKING NEAR 6 FEET THIS
AFTERNOON/TONIGHT...ALONG WITH NUMEROUS/STRONG RIP CURRENTS.
ONSHORE FLOW PERPENDICULAR TO THE COASTLINE SHOULD LIMIT BEACH
EROSION TO MINOR LEVELS...BUT GIVEN DETEORATION OF DUNE LINE FROM
PREVIOUS STORMS...EROSION COULD BE LOCALLY ENHANCED. RAINFALL FROM
INDIVIDUAL SHOWERS NOT EXPECTED TO BE EXCESSIVE DUE TO FAST
MOTION...BUT LIKELIHOOD OF TRAINING CELLS AND REPEAT RAINS IN MANY
COASTAL AREAS WILL LEAD TO LOCAL RAINFALL TOTALS OF 2-3 INCHES
THROUGH TONIGHT.

WED-THU...THE HIGH PRESSURE RIDGE RESPONSIBLE FOR THE EASTERLY FLOW
EXTENDS CLEAR BACK TO THE TX COAST AND WILL REQUIRE A FEW DAYS TO
MOVE COMPLETELY OUT INTO THE OPEN ATLC.  MEANWHILE...THE T-WAVE WILL
OVER THE BAHAMAS WILL TRACK WEST AROUND THE BASE OF THE
RIDGE...ACROSS THE FL PENINSULA..AND INTO THE GOMEX.  BOTH ETA AND
GFS ARE INDICATING 12Z THU AS THE TIME FRAME FOR THIS PATTERN TO
EVOLVE.

SOME QUESTIONS REMAIN AS TO HOW MUCH THE T-WAVE WILL DEVELOP BEFORE
IT PULLS ACROSS THE PENINSULA...BUT EVEN IF IT REMAINS AN OPEN
WAVE...THE STRONG EASTERLY FLOW AND DEEP TROPICAL MOISTURE
ASSOCIATED WITH THE WAVE WILL REMAIN OVER THE CWA AT LEAST THRU
MIDWEEK.  THE EASTERLY FLOW WILL GRADUALLY VEER TO THE S THROUGH WED
NIGHT AS THE WAVE PASSES...WHICH WILL REINFORCE THE TROPICAL AIRMASS
OVER THE STATE.

SHOWERY PRECIPITATION REGIME THROUGH MIDWEEK...WILL KEEP POPS IN THE
LIKELY THROUGH 00Z FRI WITH TEMPS NEAR OR SLIGHTLY ABV CLIMO.  WILL
KEEP MENTION OF ISOLD TSTROMS IN THE FORECAST AS THE WET SEASON
STILL HAS A FEW HEARTBEATS LEFT IN IT.

FRI-MON...A DEVELOPING SHORTWAVE LOW JUST EAST OF THE CENTRAL ROCKYS
IS IN THE ASCENDING RIGHT REAR QUAD OF A STRONG H30-H20 JETSTREAK.
THIS DEVELOPING WX PATTERN WILL PULL THE NEXT MAJOR COLD FRONT INTO
THE SOUTHEAST U.S. TOWARD THE END OF THE WEEK.

IT IS A BIT EARLY TO TELL IF THIS SYSTEM WILL BE CAPABLE OF PULLING
ITS COLD FRONT THROUGH THE CENTRAL FL PENINSULA.  HOWEVER...GIVEN
THE CURRENT STRENGTH AND AMPLITUDE THE DIGGING MID/UPR LVL SHORT
WAVE TROF BEHIND THE SFC LOW...IT IS QUITE POSSIBLE THAT IT WILL BE
STRONG ENOUGH TO PICK UP WHATEVER LOW PRESSURE SYSTEM DEVELOPS OVER
THE GOMEX ONCE THE BAHAMA TWAVE PULLS ACROSS THE PENINSULA.  SUCH A
SCENARIO WOULD TAKE THE GOMEX LOW NORTHEASTWARD ACROSS FL...GIVING
THE STATE ANOTHER SHOT AT A HIGH COVERAGE PRECIP EVENT INTO THE
WEEKEND.  PREFER TO CAP POPS AT 50% FOR NOW...BUT THESE VERY WELL
MAY RISE AS THE WEEK PROGRESSES.

&&

.MARINE...RECENT SFC OBS SHOW 6MB KMFL-KJAX PGRAD...WHICH WOULD
TEND TO SUPPORT 20-25KT WINDS. BUOY009 IS BEARING THIS OUT WITH
20-25KT OBSERVED SFC WINDS OVER THE PAST SEVERAL HRS.  WITH A
MODERATE EASTERLY SWELL...COMBINED SEAS HAVE CLIMBED TO 10FT. THE
RIDGE IS QUITE EXPANSIVE AND WILL COMBINE WITH THE SLOW DEVELOPING
T-WAVE TO  MAINTAIN A TIGHT PGRAD OVER THE FL PENINSULA THROUGH MID
WEEK. SFC  WINDS WILL DIMINISH ON WED AS THE TWAVE PULLS INTO THE
GOMEX...BUT LINGERING EASTERLY SWELL WILL KEEP SEAS ABV SCA LVLS
INTO THE WEEKEND.

&&

.AVIATION...MVFR/IFR CONDITIONS IN RAPIDLY PASSING HEAVY SHOWERS
NEXT 24 HOURS WITH WIND GUSTS 25-30 KT INLAND AND 30-35 KT ALONG
COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  76  85  74 /  80  80  70  60
MCO  84  73  85  73 /  80  80  70  60
MLB  84  77  85  75 /  90  80  70  60
VRB  84  77  87  75 /  90  80  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET OUT 60NM
   THROUGH WED MORNING.
...HIGH SURF ADVISORY TONIGHT THROUGH WED NIGHT VOLUSIA...
   BREVARD...INDIAN RIVER...ST LUCIE AND MARTIN COUNTIES.
...LAKE WIND ADVISORY ALL COUNTIES FROM 1000 AM THROUGH 800 PM...

&&

SHORT TERM...SPRATT
LONG TERM....BRAGAW
Hazardous weather outlook, Oct 3, 12:57 PM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1257 PM EDT MON OCT 3 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
040000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
1257 PM EDT MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT:

...THUNDERSTORM IMPACT...
A FEW SHOWERS WILL DEVELOP INTO THUNDERSTORMS OVER THE INTERIOR
COUNTIES THIS AFTERNOON...AND PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING.

...COASTAL FLOOD IMPACT...

...HIGH SURF ADVISORY IN EFFECT TONIGHT THROUGH WEDNESDAY NIGHT...

A TROPICAL WAVE WILL MOVE WEST ACROSS THE BAHAMAS TOWARD SOUTH
FLORIDA TONIGHT AND TUESDAY. EAST WINDS WILL INCREASE TO 25 TO 30
KNOTS...WITH GUSTS TO GALE FORCE POSSIBLE OVER THE ATLANTIC
WATERS. SEAS WILL BUILD TO 10 FEET OVERNIGHT IN THE OPEN OCEAN
AND 10 TO 12 FEET TUESDAY INTO WEDNESDAY. BREAKING WAVES IN THE
SURF ZONE WILL AVERAGE 6 TO 8 FEET TUESDAY AND TUESDAY NIGHT. THE
STRONG WINDS AND HIGH SURF WILL BRING A MASS TRANSPORT OF WATER
ONTO THE BEACHES OF EAST CENTRAL FLORIDA...CREATING A THREAT FOR
BEACH EROSION NEAR THE TIMES OF HIGH TIDE. MINOR COASTAL FLOODING
WILL ALSO BE POSSIBLE...ESPECIALLY AFTER A FEW HIGH TIDE
CYCLES...WHERE THE SURF HAS A CHANCE TO UNDERMINE OR DESTABILIZE
THE DUNE LINE AND CAUSE SEA WATER SPILLAGE.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL RESULT IN A MODERATE RISK OF
DANGEROUS RIP CURRENTS AT AREA BEACHES THIS AFTERNOON. THE
GREATEST THREAT WILL BE DURING THE OUTGOING TIDE WHICH WILL
OCCUR FROM EARLY TO MID AFTERNOON. BEACH PATROLS REPORT ROUGH
POUNDING SURF THIS MORNING. ENTERING THE OCEAN IS NOT
RECOMMENDED.

...WIND AND SEA IMPACT...
EASTERLY FLOW CONTINUES TO STRENGTHEN OVER THE COASTAL WATERS.
WINDS WILL BE AROUND 20 KNOTS. SEAS TO 8 FEET TODAY WILL BUILD TO
10 FEET OVERNIGHT. AS A RESULT...A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE ATLANTIC COASTAL WATERS. INLETS WILL BE DIFFICULT
TO NAVIGATE. ROUGH INTRACOASTAL WATERS WILL ALSO BE HAZARDOUS FOR
SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
AFTER THE EASTERLY WAVE CROSSES FLORIDA AND ENTERS THE GULF OF
MEXICO WEDNESDAY THE FORECAST BECOMES VERY COMPLEX. CURRENT
FORECAST GUIDANCE HAS THE WAVE REMAINING IN THE CENTRAL GULF
THROUGH FRIDAY THEN LIFTING NORTHEAST AS A POSSIBLE CLOSED LOW
PRESSURE SYSTEM OVER THE WEEKEND. IF THIS FORECAST VERIFIES...
WINDS SHIFTING TO THE SOUTH WILL BRING MORE UNSTABLE AIR INTO
FLORIDA AND RESULT IN INCREASING COVERAGE OF THUNDERSTORMS. WITH A
SLOW MOVING LOW PRESSURE SYSTEM IN THE CENTRAL GULF CONDITIONS
WILL BE FAVORABLE FOR LOCALLY HEAVY RAIN. ALTHOUGH WINDS WILL
DIMINISH SEAS WILL BE MUCH SLOWER TO SUBSIDE THROUGH THE WEEK. RIP
CURRENTS WILL REMAIN A HAZARD UNTIL SEAS ABATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

Lake Wind Advisories in Florida, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.